MAUDE Adverse Event Report: ARTHREX INC. 11.0 MM FLIP CUTTER II; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. 11.0 MM FLIP CUTTER II; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-1204AF-110
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of three submissions from the same case.The others are cc130078-line 213291-00455 and cc130078-line 213292-00456.The device was received and an evaluation was conducted.Device history record review revealed nothing relevant to this event.The evaluation revealed that the shaft's distal end was cut-off.The shafts were slightly bent.The device met all material specifications as received.However, the cut-off portion with the broken-off end was not returned for evaluation; therefore, the complaint cannot be verified.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acl procedure three different flip cutter ii's were attempted (ar-1204af-100: lot 415148483 {line 213291}, lot 74071209 {line 213292} and ar-1204af-110: lot 62316678 {line 213294}) and each broke intra-articular when starting the blind tunnel.Broken fragments were all reported to have been retrieved.The surgical technique was changed from an acl to an arthrotomy and the surgery was completed successfully using another manufacturer's device.

Brand Name
11.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7074414
Report Number1220246-2017-00457
Device Sequence Number19109663
Product Code MDM
UDI-Device Identifier00888867004139
UDI-Public00888867004139
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue NumberAR-1204AF-110
Device Lot Number623166788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;